Migraines

Discussion in 'Fibromyalgia Main Forum' started by lassiecass, May 16, 2003.

  1. lassiecass

    lassiecass New Member

    Hi Everyone,
    I just wondered if anyone uses Imitrex, I think that is the new migraine drug. If that isn't the name what is it called? How effective are these new drugs?
    I also suffer from migraines and so did my Dad. He used to get so sick from them that he also threw up. Sorry to be so graphic.
    I have not been able to use the newer drugs because of having Graves (hyper-thyroidism). The doc gives me 15 Hydrocodone pills every three months and some other drug to help with the nausea. I also use Excedrin migraine and the hydro sparingly. I wish they would come out with something that I could take that was not narcotic.
    Just spit-balling, let me know.
    Thank you,
    Sandy (Cass)
    PS Sorry the other Sandy is so sick.
  2. MemoryLane

    MemoryLane Member

    Try some plain pink Benadryl (two caplets) with two tablets of your Excedrin for Migraine, then plan to take a nap, as it may make you drowsy. Lots of water, too, helps.

    This is what I and my children take for our migraines. I rarely have to repeat a dose, but if I do I take another between 4-6 hours of the first, before the pain gets bad again.

    Wishing you well,
    Lane
  3. lassiecass

    lassiecass New Member

    Hi Lane,
    I usually take benedryl at night to sleep, about 3. I will try that combo and see if it does the trick. Thank you for the information.
    Soft Hugs,
    Sandy (Cass)
  4. pam_d

    pam_d New Member

    You know, I have not tried Imitrex, but I use Maxalt, and it works wonders for me! I am one who does not use any prescription meds for FM or anything else, but these migraines were getting the best of me, especially the nausea part---that was the worst! So my doctor gave me this to try.

    Maxalt is not a narcotic (do a search on it) and comes in 5mg & 10mg tablets that dissolve quickly on your tongue (tastes pepperminty----freshens your breath while killing your headache, LOL). I find the 5mg usually does the job for me-----occasionally I have to take a second one a few hours later. I have read here that you shouldn't take more than six 10mg tablets in a week, so it depends on how often you have migraines I guess. I only get them a couple times a month, so I'd never exceed that. The nice thing is, it doesn't knock you out---you can take Maxalt and work or drive, at least I can; I suppose it would make sense to see how the first dose affects you.

    For an OTC remedy, I didn't find anything helpful; Excedrine migraine doesn't do it for me. However the aforementioned Benedryl DID relieve the nausea for me; didn't help the headache, but took care of the nausea so that I could at least sort-of function. But it does make most people sleepy!

    You may get some suggestions about herbs----I have to be really careful with herbs because of allergies I have, but this may not be a consideration for you.

    I hope you find something that works for you!

    Hugs,
    Pam
  5. MemoryLane

    MemoryLane Member

    I swear by this combination - nothing else has ever helped as much. I also take benadryl at night for sleep.

    Wishing you well,
    Lane
  6. CATLADY912

    CATLADY912 New Member

    i HAVE MIGRAINES ALSO BUT HAVE NEVER FOUND ANYTHING OVER THE COUNTER THAT WORKS. EXCERDRIN MAKES MY HEART BEAT TOO FAST AND MAKES ME NERVOUS. I GO TO A DOCTOR IN A NEUROLOGY CLINIC. I GO EVERY 6 MONTHS.I HAVE A VERY OLD OLD DRUG THAT THEY USED LONG AGO BUT IT DOES HELP. IF I FEEL A MIGRAINE COMING ON I TAKE TWO BELLAMINE-S TABLETS AND ONE SOMA AND I LAY DOWN WITH A COLD CLOTH TO MY FOREHEAD. BOTH OF THESE DRUGS WILL MAKE YOU SLEEPY. IF THAT DOES NOT GET IT ALL THAN I'M AFRAID I HAVE TO TAKE THE MEPERSO.PROM25 (2) AND JUST GIVE UP FOR THE NIGHT OR DAY AND JUST GO TO SLEEP. I HAVE HAD TWO EPSIODES IN MY LIFE WHERE I HAD A MIGRAINE FOR ONE MONTH. BUT I DIDN'T TAKE THESE DRUGS FOR A MONTH SINCE EVERY DAY THE PAIN LEVEL WITH IT WAS DIFFERENT. I HAVE WHAT IS CALLED VASCULAR HEADACHES(MIGRAINES). tHEY USUALLY START IN THE BACK OF MY NECK OR OVER A EYE.

    SORRY ABOUT THE CAPS BUT I HAVE A CATARACT ON MY RIGHT EYE AND THIS IS HOW I HAVE TO TYPE TILL MY APPOINTMENT TO GET THIS ONE TAKEN CARE OF. THIS WAS THE SIDE EFFECT OF HAVING EPIDUAL INJECTIONS IN MY BACK BUT THEY DIDN'T TELL ME ABOUT THAT.I GUESS BECAUSE EVERYBODY DOESN'T GET THEM. BUT IF YOU TAKE ALLOT OF STERIOD MEDICATION YOU CAN STILL HAVE THE RISK OF GETTING CATARACTS. THE ONE ON MY LEFT EYE HAS BEEN OPERATED ON ALREADY. HOE THIS HELPS. JANICE
  7. lassiecass

    lassiecass New Member

    Hi Janice,Madwolf,Pam,Lane and Star,
    Thank you so much for all the info. I will keep all of this great advice in mind. It is so helpful to come to all of you with these questions and actually recieve answers. Have a great weekend.
    Soft Hugs to Each of You,
    Sandy (Cass)

[ advertisement ]